My Accutane (Clarus) Story with Before and After Photos | Pastel Whimsy: My Accutane (Clarus) Story with Before and After Photos

♥Follow Me♥

                              

Sunday, June 7, 2015

My Accutane (Clarus) Story with Before and After Photos


I started Accutane on September 9, 2014, and finished on May 31, 2015.  I was on it for almost nine months.  I definitely wouldn't say that my experience was easy, but I know it was nowhere near as difficult as what others experienced.  I experienced some not so awesome side effects, but managed to sidestep some of the more uncomfortable ones.  Something I can say for sure is that despite constantly having blood in my nose, and creaking every time I stand up, I would take Accutane 100 more times if I had to.  It has given me the skin I never thought I could have, which has dramatically increased my self confidence, and quality of life.  I am not exaggerating!

Throughout the majority of my treatment with Clarus (Accutane), I alternated between 40mg, and 80mg.  This is a relatively low dose for my body weight.  I think it was this low dose, for the extended period of eight months, that helped me to avoid the gnarly side effects of cracked lips, and dry skin.  My lips got dehydrated, and flaky, but never bled.  The skin on my face did not get dry for the most part, though I do have some laugh lines I didn't have before, which I think can be remedied with some heavy moisturizer.  By the end I did have eczema on my hands, forearms, upper arms, and strangely... the tops of my feet!  This was manageable as long as I was diligent with moisturizing.  I became very achy within a few weeks of starting the drug, and even a week after my last dose my joints are very sore.  I think the most significant side effect I experienced was dryness inside my nose.  I never had a full-blown nose bleed, but there was blood in the kleenex 100% of the time I blew my nose, which I had to do often in order to breathe.  I can't say definitively whether Clarus impacted my mood, as I have a pretty stressful job, and it is difficult to tell whether an increase in anxiety was work, or Clarus-related.  I was in a good mood the majority of the time, so I would guess I wasn't experiencing any mood-related side effects from Clarus.

Now for what you are here to see!  The before, and after photos from throughout the past eight months.

September 10, 2014
September 10, 2014


October 20, 2014

October 20, 2014




November 5, 2014
November 5, 2014




February 8, 2015

February 8, 2015





March 23, 2015





June 4, 2015

June 4, 2015

Looking at these pictures almost nine months after starting is pretty surreal.  It is easy to take for granted having clear skin.  After 4 months on Accutane I did not get any acne for the remainder of the treatment.  I do not have very much pitting, but I do have hyper pigmentation.  At my seven month check-up with my dermatologist, he decided to keep me on for an additional two months due to the redness and swelling.  These additional two months made a huge difference in my skin, as you can see in the picture comparisons between March, and June.

Tonight I will be starting Retin-A Micro.  This was prescribed by my derm in order to counter the redness, and hyper pigmentation left in my skin.  I will use this three times a week for approximately three months, or so.  I then have the option of doing Fraxel, but I won't.  It is expensive, and I am already stoked with how my skin looks now!  

I will be posting more information on the products I used while on Clarus, including foundation, moisturizer, face wash, and shampoo!  Stay tuned.  



5 comments:

  1. Wow this is amazing! Thank you for sharing this!

    lifeisashoe

    ReplyDelete
    Replies
    1. Thank you, I really appreciate your comment :)

      Kat

      Delete
  2. Thank you so much , I am 7 weeks into the treatment , I was starting to worry why my acne is not clearing already but it so seems patience is virtue indeed ! I will be on the treatment for 7 months

    ReplyDelete

Thanks for visiting...